MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB217
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection noted blood and eschar build up between the jaws, preventing the jaws from opening.Testing confirmed that the jaws of the event unit would not open.Upon closer inspection, insufficient crimping of the cover tube, a metal component within the shaft, was observed.Based on the condition of the returned unit and the description of the event, the reported event was caused by the insufficient crimping of the cover tube, leading to displacement of the jaws from its intended position during trigger actuation to open the jaws.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: open left colectomy.Event description: event occurred during an evaluation (tm present).The device worked well the majority of the surgery, being cleaned properly very often (including the blade rail), however, close to the end of the procedure the jaws started sticking with more intensity, even right after cleaning them.In two occasions the surgeon couldn't open the jaws after sealing the tissues, stating that the blade was not retracting to the home position.In both cases the surgeon had to cut the sealed tissues with a scalpel to release the jaws (no implications).The second time it blocked occurred after a few activations from the first time (around 10 activations after a deep cleaning).Just around 5 activations from the second episode until the end of the surgery.Intervention: ni.Patient status: event with no clinical implications.

Brand Name
EB217, VOYANT MARYLAND FUSION 23CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15332352
Report Number2027111-2022-00720
Device Sequence Number15065588
Product Code GEI
UDI-Device Identifier00607915139377
UDI-Public(01)00607915139377(17)250206(30)01(10)1442990
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model NumberEB217
Device Catalogue Number101475458
Device Lot Number1442990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Initial Report FDA Received Date08/31/2022
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown